Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 116, NWS Tulsa, OK

June 7, 2010Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2010, 6:15 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2010, 6:15 AM CDT (11:15 UTC)
Expired
Jun 7, 2010, 6:45 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:00 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:52 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 3:52 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT MON JUN 7 2010

.DISCUSSION...
THE KANSAS MESOSCALE COMPLEX CONTINUES TO DIVE
SOUTHEAST TOWARD NORTHERN OKLAHOMA.  THE APEX OF
THE BOW IS EXPECTED TO STAY JUST WEST OF OSAGE AND
PAWNEE COUNTIES...BUT CLOSE ENOUGH TO WARRANT
A SVR TSTORM WATCH TIL15Z.  THE LOW-LEVEL JET WILL
NOT PROPAGATE EAST THIS MORNING, BUT JUST VEER A LITTLE.
THIS WILL KEEP THE INFLOW OF THE HIGHEST THETA-E AIR
INTO THE SOUTH AND SOUTHWEST SIDE OF THE COMPLEX...PERHAPS
ENCOURAGING A LITTLE MORE OF A SOUTH TURN IN THE NEXT
COUPLE OF HOURS.  THE SYSTEM WILL BEGIN TO WEAKEN LATER
THIS MORNING WITH THE DIURNAL WEAKENING OF THE LOW-LEVEL
FLOW AND THE COMPLEX SHIFTING FURTHER FROM THE JET AXIS.
WARM ADVECTION ACTIVITY HAS INCREASED AHEAD OF THE
PRIMARY LINE WITH SCATTERED SHOWERS AND STORM EXPECTED
TO DEVELOP INTO NORTHWEST ARKANSAS THIS MORNING AS WELL AS
NORTHEAST OKLAHOMA.

AS THE COMPLEX DIES A MESOSCALE VORT CENTER IS LIKELY TO BE
LEFT MOVING ACROSS THE FORECAST AREA DURING THE DAY.  SCATTERED
REDEVELOPMENT OF STORMS IS EXPECTED IN EASTERN OKLAHOMA AND
WESTERN ARKANSAS AS THIS FEATURE PROMOTES LIFT OF THE
DESTABILIZING AIR.  THE FRONT WHICH PASSED MOST OF THE AREA IN THE
LAST 24 HOURS LIES ACROSS FAR SOUTHERN OKLAHOMA THIS MORNING AND WILL
ATTEMPT TO DEVELOP BACK NORTH TODAY...BUT WILL BE SLOWED BY
THE CONVECTIVE BOUNDARY LEFT BY THIS MORNINGS COMPLEX.  THIS
BOUNDARY AND THE HIGHER TERRAIN AREAS WILL BE THE FOCUS FOR THE
NEW STORMS LATER TODAY NEAR AND AHEAD OF THE MID-LEVEL VORTICITY
CENTER WHICH THE NAM SUGGESTS WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON AND THEN DRIFT SOUTHWARD INTO THE EVENING.

PRECIP CHANCES WILL BE LIMITED FROM LATER TONIGHT INTO TUESDAY
AS THE NEXT MESOSCALE SYSTEM TRACKS BY TO THE NORTH ON
MONDAY NIGHT INTO TUESDAY. OUTFLOW FROM THIS SYSTEM COULD
GET CLOSE ENOUGH TO INCREASE RAIN CHANCES IN NORTHEAST OKLAHOMA
BY LATE TUESDAY NIGHT.  ON WEDNESDAY...A MORE SIGNIFICANT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AS CONVECTIVE OUTFLOWS
CONSOLIDATE AND PUSH TOWARD NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND MOISTURE AND LIFT FROM THE UPPER LOW NOW IN EXTREME
SOUTHERN TEXAS AND MEXICO BEGINS TO SHEAR NORTHWARD INTO THE AREA.

THE ECMWF HOLDS ON TO A MORE ORGANIZED LOOKING SYSTEM AND LIFTS
IT INTO THE AREA ON THURSDAY AND FRIDAY...WITH THE GFS TENDING TO
SHEAR THE SYSTEM NORTH.  IN EITHER EVENT...THE CHANCE FOR SHOWERS
AND STORMS CONTINUES INTO THE END OF THIS WEEK.  ALONG WITH
WARM TO HOT AND HUMID CONDITIONS.  IF THE ECMWF IS CORRECT...AND
IT LIKELY IS...A SIGNIFICANT RAIN EVENT COULD OCCUR SOMEWHERE IN THE
AREA BY WEEKS END.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  77  94  74 /  40  10  10  10
FSM   91  74  95  73 /  40  30   0  10
MLC   92  76  94  74 /  20  10   0  10
BVO   91  77  94  71 /  70  10  10  10
FYV   86  72  92  71 /  40  20   0  10
BYV   85  71  92  72 /  40  20   0  10
MKO   90  76  94  74 /  40  10   0  10
MIO   89  75  93  72 /  60  10  10  10
F10   91  76  94  74 /  20  10   0  10
HHW   96  75  95  74 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....08
Hazardous weather outlook, Jun 7, 5:03 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT MON JUN 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT MON JUN 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN KANSAS
WILL REACH ABOUT TO INTERSTATE 44 AROUND 7 AM. THE PRIMARY
THREAT WILL BE WIND GUSTS OF 60 MILES AN HOUR AND LARGE HAIL.
THIS LINE OF THUNDERSTORMS WILL DIMINISH DURING THE MORNING
HOURS AS IT CONTINUES TO PUSH SOUTHEAST. THIS WILL CREATE
AN OUTFLOW BOUNDARY WHICH COULD IGNITE MORE STORMS DURING
THE AFTERNOON. AFTERNOON STORMS ARE MOST LIKELY OVER NORTHWEST
AND WEST CENTRAL ARKANSAS AS WELL AS EXTREME EASTERN OKLAHOMA.

HOT MOIST AIR CONTINUES TO LINGER OVER EXTREME SOUTHEAST OKLAHOMA.
LOCATIONS IN PUSHMATAHA AND CHOCTAW COUNTIES WILL SEE TEMPERATURES
IN THE MID 90S THIS AFTERNOON AND HEAT INDEX VALUES NEAR 105...MUCH
LIKE YESTERDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WEAK UPPER LOW FROM EAST TEXAS WILL DRIFT NORTH ABOUT MIDWEEK
AS A FORMIDABLE UPPER TROUGH SETTLES OVER THE WEST COAST STATES.
AN EXTENDED PERIOD OF SOUTHWEST FLOW ALOFT ACCOMPANIED BY
MOIST LOW LEVEL SOUTHERLY FLOW WILL YIELD PERIODIC THUNDERSTORM
CHANCES WEDNESDAY THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:58 PM CDTSpecial Weather StatementTSAPushmataha32 min
Jun 6, 8:26 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jun 6, 8:30 PM CDTSpecial Weather StatementTSAPushmataha30 min
Jun 6, 8:33 PM CDTSevere Thunderstorm WarningTSAPushmataha42 min
Jun 7, 5:21 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jun 7, 5:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Jun 7, 6:27 AM CDTSpecial Weather StatementTSACreek48 min
Jun 7, 6:34 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 7, 6:46 AM CDTSpecial Weather StatementTSANowata, Washington44 min
Jun 7, 6:55 AM CDTSevere Thunderstorm WarningTSACraig, Nowata40 min
Jun 7, 7:12 AM CDTSpecial Weather StatementTSACreek, Nowata, Rogers, Tulsa, Wagoner48 min
Jun 7, 7:28 AM CDTSpecial Weather StatementTSACreek32 min
Jun 7, 7:46 AM CDTSpecial Weather StatementTSADelaware, Mayes, Okfuskee, Okmulgee, Wagoner29 min
Jun 7, 7:49 AM CDTAreal Flood AdvisoryTSATulsa86 min
Jun 7, 7:59 AM CDTSpecial Weather StatementTSADelaware, Mayes, Okfuskee, Okmulgee, Ottawa, Wagoner46 min
Jun 7, 8:26 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Pittsburg and 1 more49 min
Jun 7, 9:13 AM CDTSpecial Weather StatementTSAAdair, Haskell, Latimer, McIntosh, Pittsburg, Sequoyah47 min
Jun 7, 9:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.